Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 18, NWS Tulsa, OK

March 19, 2018Latimer County, LeFlore County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Mar 19, 2018, 3:58 AM CDT for Latimer County, LeFlore County, Oklahoma. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 19, 2018, 3:58 AM CDT (08:58 UTC)
Expired
Mar 19, 2018, 4:45 AM CDT
In force
47 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Latimer County, OK, LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 56 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 9.0 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2018-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2018-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1866 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

744 
WUUS54 KTSA 190858
SVRTSA
OKC077-079-190945-
/O.NEW.KTSA.SV.W.0018.180319T0858Z-180319T0945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
358 AM CDT MON MAR 19 2018

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Northeastern Latimer County in southeastern Oklahoma...
  Central Le Flore County in southeastern Oklahoma...

* Until 445 AM CDT

* At 358 AM CDT, a severe thunderstorm was located 4 miles northeast
  of Bengal, moving northeast at 40 mph.

  HAZARD...60 mph wind gusts and half dollar size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations in or near the path include...
  Poteau...                         Spiro...
  Panama...                         Wister...
  Red Oak...                        Bokoshe...
  Fanshawe...                       Cameron...
  Lake Wister State Park...         Shady Point...
  Cowlington...                     Summerfield...
  Milton...                         

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3480 9502 3490 9513 3506 9497 3506 9493
      3510 9493 3520 9482 3532 9471 3508 9446
TIME...MOT...LOC 0858Z 227DEG 33KT 3489 9503 

HAIL...1.25IN
WIND...60MPH
 
$$
3 follow-up statements
926 
WWUS54 KTSA 190914
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
414 AM CDT MON MAR 19 2018

OKC077-190924-
/O.CAN.KTSA.SV.W.0018.000000T0000Z-180319T0945Z/
Latimer OK-
414 AM CDT MON MAR 19 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LATIMER COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area therefore the warning has been cancelled.

LAT...LON 3491 9484 3498 9492 3502 9493 3510 9493
      3520 9482 3532 9471 3508 9446
TIME...MOT...LOC 0914Z 225DEG 46KT 3503 9481 

$$

OKC079-190945-
/O.CON.KTSA.SV.W.0018.000000T0000Z-180319T0945Z/
Le Flore OK-
414 AM CDT MON MAR 19 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR NORTHERN LE FLORE COUNTY...

At 414 AM CDT, a severe thunderstorm was located 6 miles northwest of
Wister, moving northeast at 55 mph.

HAZARD...60 mph wind gusts and half dollar size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations in or near the path include...
Poteau...                         Spiro...
Panama...                         Wister...
Bokoshe...                        Cameron...
Shady Point...                    Cowlington...
Milton...                         

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3491 9484 3498 9492 3502 9493 3510 9493
      3520 9482 3532 9471 3508 9446
TIME...MOT...LOC 0914Z 225DEG 46KT 3503 9481 

HAIL...1.25IN
WIND...60MPH
 
$$
734 
WWUS54 KTSA 190926
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
426 AM CDT MON MAR 19 2018

OKC079-190945-
/O.CON.KTSA.SV.W.0018.000000T0000Z-180319T0945Z/
Le Flore OK-
426 AM CDT MON MAR 19 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR NORTHEASTERN LE FLORE COUNTY...

At 426 AM CDT, a severe thunderstorm was located 4 miles southwest of
Panama, moving northeast at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations in or near the path include...
Poteau...                         Spiro...
Panama...                         Cameron...
Shady Point...                    

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3500 9473 3503 9480 3506 9484 3512 9483
      3519 9478 3528 9467 3518 9457 3511 9449
TIME...MOT...LOC 0926Z 225DEG 30KT 3511 9471 

HAIL...1.00IN
WIND...60MPH
 
$$
691 
WWUS54 KTSA 190936
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
436 AM CDT MON MAR 19 2018

OKC079-190945-
/O.EXP.KTSA.SV.W.0018.000000T0000Z-180319T0945Z/
Le Flore OK-
436 AM CDT MON MAR 19 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LE FLORE COUNTY
WILL EXPIRE AT 445 AM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.  However small hail 
is still possible with this thunderstorm across northeast Le Flore 
county.

LAT...LON 3500 9473 3503 9480 3506 9484 3512 9483
      3519 9478 3528 9467 3518 9457 3511 9449
TIME...MOT...LOC 0935Z 227DEG 33KT 3515 9465 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 2:50 AM CDT, 1 hour 8 minutes earlier.

Area forecast discussion, Mar 19, 2:50 AM CDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
250 AM CDT Mon Mar 19 2018

.DISCUSSION...
Upper level low pressure system was continuing to shift eastward
across Northern Oklahoma and Southern Kansas early this morning.
Extending southward from the low was a surface boundary/dryline
stretched north to south across Central Oklahoma. At the same time
a cold front/secondary boundary was trailing the low across the
Oklahoma Texas Panhandles. Out ahead of the dryline...a narrow
surface instability axis with dewpoints around 60 degrees
interacting with this boundary was creating scattered convection
quickly moving eastward into Southeast Oklahoma. Latest radar
images were showing a slight weakening trend as this convection
begins to outrun the eastward push of the instability axis along
the dryline. Additional showers/convection were occurring across
Northern Oklahoma/Southern Kansas associated with the low itself.
Steep mid level lapse rates could allow for marginally severe hail
to be possible with all of this activity...though the strong
0-6km wind sheer of 80+KTs was helping to keep some updrafts from
sustaining themselves.

The showers/convection will continue to push across Eastern
Oklahoma and Northwest Arkansas this morning as the dryline and
low pressure system move east through the region. The majority of
the activity looks to be north and east of the CWA shortly after
12z this morning...with any remaining activity across far
Northeast Oklahoma into Northwest Arkansas through the morning
hours.

By this afternoon...the low is progged to move into Southern
Missouri with the associated cold front moving into Northeast
Oklahoma mid morning and through the CWA this afternoon. Behind
the cold front...gusty northwesterly winds 25-35 mph and drier air
are forecast to spread across the CWA. Also behind the
front...cloud cover wrapping back around the low should begin to
push back into the CWA from northwest to southeast. This will help
to keep temperatures in the 50s near the Kansas border to the low
70s near the Red River. The warmer temperatures and drier air
across Southeast Oklahoma into West Central Arkansas will increase
fire weather conditions with limited fire dangers possible over
Northeast Oklahoma into far Northwest Arkansas.

Late this afternoon into tonight...a weak impulse within the
upper level trof axis should quickly move through the region and
exit by Tuesday morning. This additional impulse will continue the
cloud cover and could develop some light rain showers for parts
of Northeast Oklahoma into Northwest Arkansas. Breezy
northwesterly winds along with the cloud cover should help to keep
low temps in the 40s for most locations tonight.

Cloud cover is forecast to taper off from west to east Tuesday
afternoon/evening with mostly clear skies and light winds going
into Wednesday morning. This should be the coldest morning of the
week with lows in the 30s for most locations. The normal cold
spots could fall near/just below the freezing mark. These cooler
conditions will be short lived as a ridge of high pressure pushes
back into the region for the second half of the week with a return
of southerly winds and warmer temperatures. Southerly winds look
to become gusty into Friday which will again help to increase fire
weather concerns over the CWA.

Late in the week and into the weekend...latest model solutions
continue to disagree on timing/location details of another wave
moving into the Plains. For now will continue with persistence of
previous forecasts and carry low chance pops at the far end of the
forecast period for the CWA.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   61  41  57  35 /  10  20  10   0
FSM   71  45  58  36 /  20  20  10   0
MLC   67  43  59  36 /  10  10  10   0
BVO   57  40  57  30 /  20  30  10   0
FYV   67  40  52  30 /  30  30  10   0
BYV   64  40  51  32 /  70  30  10   0
MKO   65  42  57  35 /  10  20  10   0
MIO   61  40  53  32 /  60  30  10   0
F10   63  41  58  36 /  10  10  10   0
HHW   73  45  60  39 /  10  10  10   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...07
LONG TERM....20
Hazardous weather outlook, Mar 19, 12:39 AM CDT, 3 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1239 AM CDT Mon Mar 19 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-191015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1239 AM CDT Mon Mar 19 2018

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Much of eastern Oklahoma and northwest Arkansas.
	ONSET...After 1 AM.

DISCUSSION...
Isolated severe storms are approaching northeast Oklahoma early
Monday morning.  These storms will continue eastward posing
a risk of large hail through the early morning hours.

A second region of storm development early Monday morning is
possible further south over south central into southeast Oklahoma.
Conditions over this region are more supportive of severe weather
potential.  Should storms develop over this region they may
obtain supercell characteristics as they move eastward.  Large
hail and locally damaging winds will be possible.  The storms
would move into a less favorable environment over western
Arkansas but likely maintain some risk of severe weather.
The storms, should they develop, would likely weaken and
move further east by sunrise Monday.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
MONDAY...Thunderstorm Potential...Fire Weather Potential...High Wind Potential.
TUESDAY through THURSDAY...No Hazards.
FRIDAY...Thunderstorm Potential...Very High Fire Weather Potential...High Wind Potential.
SATURDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Strong west to northwest winds are expected on Monday behind the
departing storm system. These winds will promote rapid wildfire
spread conditions across the region especially for areas along and
south of Interstate 40. The risk will be lessened in areas which
receive a good amount of rain this afternoon and evening.
Temperatures will gradually trend warmer through the upcoming
week. Above normal temperatures by late week along with increasing
southerly winds will raise fire weather concerns for both
Thursday and Friday. The next chance of thunderstorms arrives next
weekend.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, Mar 19, 3:16 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
316 AM CDT MON MAR 19 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 AM     HAIL             LOCUST GROVE            36.20N 95.17W
03/19/2018  E0.75 INCH       MAYES              OK   PUBLIC

&&

JBM
Special weather statement, Mar 19, 3:17 AM CDT, 41 minutes before
Special Weather Statement
National Weather Service Tulsa OK
317 AM CDT MON MAR 19 2018

OKZ068-070>072-190845-
Muskogee OK-Sequoyah OK-Cherokee OK-McIntosh OK-
317 AM CDT MON MAR 19 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEQUOYAH...
NORTHEASTERN MCINTOSH...SOUTHWESTERN CHEROKEE AND NORTHEASTERN
MUSKOGEE COUNTIES UNTIL 345 AM CDT...

At 316 AM CDT, a strong thunderstorm was located 4 miles west of
Warner, moving northeast at 60 mph.

Dime size hail will be possible with this storm.

Locations in or near the path include...
Warner...                         Gore...
Webbers Falls...                  Braggs...
Rentiesville...                   Cookson...
Greenleaf State Park...           Pumpkin Center...
Lake Tenkiller State Park...      Keefeton...

This includes Interstate 40 in Oklahoma between mile markers 266 and
281.

LAT...LON 3537 9541 3549 9553 3589 9513 3569 9486
TIME...MOT...LOC 0816Z 227DEG 50KT 3548 9538
Special weather statement, Mar 19, 3:35 AM CDT, 23 minutes before
Special Weather Statement
National Weather Service Tulsa OK
335 AM CDT MON MAR 19 2018

OKZ074>076-190915-
Haskell OK-Latimer OK-Le Flore OK-
335 AM CDT MON MAR 19 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HASKELL...EASTERN
LATIMER AND NORTHWESTERN LE FLORE COUNTIES UNTIL 415 AM CDT...

At 335 AM CDT, a strong thunderstorm was located 3 miles northeast of
Yanush, moving northeast at 55 mph.

Nickel size hail will be possible with this storm.

Locations in or near the path include...
Wister...                         Howe...
Red Oak...                        Fanshawe...
Lake Wister State Park...         Bengal...
Yanush...                         Milton...
Summerfield...

LAT...LON 3468 9529 3473 9537 3521 9487 3496 9462
      3468 9525
TIME...MOT...LOC 0835Z 229DEG 46KT 3474 9527
Special weather statement, Mar 19, 3:42 AM CDT, 16 minutes before
Special Weather Statement
National Weather Service Tulsa OK
342 AM CDT MON MAR 19 2018

OKZ068-069-190915-
Adair OK-Cherokee OK-
342 AM CDT MON MAR 19 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ADAIR AND SOUTHEASTERN
CHEROKEE COUNTIES UNTIL 415 AM CDT...

At 342 AM CDT, a strong thunderstorm was located 5 miles east of
Pumpkin Center, moving northeast at 60 mph.

Dime to nickel size hail will be possible with this storm.

Locations in or near the path include...
Tahlequah...                      Westville...
Cookson...                        Eldon...
Proctor...                        Christie...
Cherokee Landing State Park...    Pumpkin Center...
Baron...                          Maryetta...

LAT...LON 3614 9477 3593 9452 3590 9452 3564 9500
      3564 9507 3567 9513 3576 9513
TIME...MOT...LOC 0842Z 227DEG 50KT 3571 9503
Special weather statement, Mar 19, 3:49 AM CDT, 9 minutes before
Special Weather Statement
National Weather Service Tulsa OK
349 AM CDT MON MAR 19 2018

OKZ058-063-190915-
Delaware OK-Ottawa OK-
349 AM CDT MON MAR 19 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DELAWARE AND
SOUTHEASTERN OTTAWA COUNTIES UNTIL 415 AM CDT...

At 348 AM CDT, a strong thunderstorm was located over Honey Creek
State Park, moving northeast at 55 mph.

Nickel size hail will be possible with this storm.

Locations in or near the path include...
Grove...                          Honey Creek State Park...
Dodge...                          Cayuga...

LAT...LON 3655 9462 3645 9478 3658 9494 3686 9462
TIME...MOT...LOC 0848Z 226DEG 49KT 3657 9479
Special weather statement, Mar 19, 3:52 AM CDT, 6 minutes before
Special Weather Statement
National Weather Service Tulsa OK
352 AM CDT MON MAR 19 2018

ARZ001-002-010-011-190915-
Carroll AR-Madison AR-Benton AR-Washington AR-
352 AM CDT MON MAR 19 2018

...SIGNIFICANT WEATHER ADVISORY FOR BENTON...NORTHWESTERN MADISON...
NORTHWESTERN CARROLL AND NORTHEASTERN WASHINGTON COUNTIES UNTIL 415
AM CDT...

At 352 AM CDT, strong thunderstorms were located along a line
extending from 4 miles northwest of Hiwasse to 2 miles north of
Northwest Arkansas Regional Airport to 4 miles west of Tontitown.
Movement was northeast at 60 mph.

Dime to nickel size hail will be possible with these storms.

Locations in or near the path include...
Fayetteville...                   Springdale...
Rogers...                         Bentonville...
Eureka Springs...                 Bella Vista...
Lowell...                         Pea Ridge...
Tontitown...                      Bethel Heights...
Cave Springs...                   Highfill...
Garfield...                       Gateway...
Beaver...                         Northwest Arkansas Regional Air...
Hiwasse...                        Hobbs State Park...
Clifty...                         War Eagle...

This includes Interstate 49 near mile marker 66, between mile markers
68 and 84, and between mile markers 86 and 93.

LAT...LON 3624 9377 3606 9434 3630 9434 3650 9444
      3650 9376
TIME...MOT...LOC 0852Z 240DEG 53KT 3649 9439 3632 9430 3616 9430

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 1:30 AM CDTSpecial Weather StatementTSAWashington30 min
Mar 19, 1:44 AM CDTSpecial Weather StatementTSAOsage31 min
Mar 19, 2:06 AM CDTSpecial Weather StatementTSAMcIntosh, Pittsburg39 min
Mar 19, 2:30 AM CDTSpecial Weather StatementTSAMcIntosh, Muskogee, Wagoner45 min
Mar 19, 3:03 AM CDTSpecial Weather StatementTSASequoyah27 min
Mar 19, 3:05 AM CDTSpecial Weather StatementTSADelaware40 min
Mar 19, 3:17 AM CDTSpecial Weather StatementTSAMuskogee28 min
Mar 19, 3:35 AM CDTSpecial Weather StatementTSALatimer40 min
Mar 19, 3:42 AM CDTSpecial Weather StatementTSAAdair33 min
Mar 19, 3:49 AM CDTSpecial Weather StatementTSAOttawa26 min
Mar 19, 4:06 AM CDTSpecial Weather StatementTSAOsage24 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.